Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 56, NWS Houston/Galveston, TX

May 26, 2021Fort Bend County, Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 26, 2021, 8:15 PM CDT for Fort Bend County, Harris County, Texas. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 8:15 PM CDT (01:15 UTC)
Expired
May 29, 2021, 9:44 AM CDT
In force
61 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Fort Bend County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

652 
WGUS44 KHGX 270115
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
815 PM CDT Wed May 26 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Cypress Creek Near Sharp Road affecting Fort Bend and Harris 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 815 AM CDT.

&&


TXC157-201-271315-
/O.NEW.KHGX.FL.W.0056.210527T0115Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T0105Z.000000T0000Z.NO/
815 PM CDT Wed May 26 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Cypress Creek Near Sharp Road.
* From this evening until further notice.
* At 8:05 PM CDT Wednesday the stage was 165.0 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:05 PM CDT Wednesday was 165.0 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 164.9 
  feet on 06/09/2001.


&&

LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
      2993 9574 2988 9586

$$
4 follow-up statements
911 
WGUS84 KHGX 280055
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
755 PM CDT Thu May 27 2021

...The Flood Warning continues for the following rivers in Texas...

  Cypress Creek Near Sharp Road affecting Fort Bend and Harris 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 800 AM CDT.

&&


TXC157-201-281300-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
755 PM CDT Thu May 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cypress Creek Near Sharp Road.
* Until further notice.
* At 7:50 PM CDT Thursday the stage was 165.4 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:50 PM CDT Thursday was 165.6 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 165.8 
  feet on 04/28/2009.


&&

LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
      2993 9574 2988 9586

$$
285 
WGUS84 KHGX 281541
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
1041 AM CDT Fri May 28 2021

...The Flood Warning continues for the following rivers in Texas...

  Cypress Creek Near Sharp Road affecting Fort Bend and Harris 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM CDT.

&&


TXC157-201-290345-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
1041 AM CDT Fri May 28 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cypress Creek Near Sharp Road.
* Until further notice.
* At 10:35 AM CDT Friday the stage was 164.9 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:35 AM CDT Friday was 165.6 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 164.9 
  feet on 06/09/2001.


&&

LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
      2993 9574 2988 9586

$$
804 
WGUS44 KHGX 290256
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
956 PM CDT Fri May 28 2021

...Forecast flooding changed to Minor severity for the following 
rivers in Texas...

  Cypress Creek Near Sharp Road affecting Fort Bend and Harris 
  Counties.

.Though the river level has recently fallen just below flood stage, 
renewed rises are expected as a result of rainfall that will occur 
later tonight. This is likely to cause the river to return to flood 
stage.

For the Cypress Creek...including Sharp Road...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1000 AM CDT.

&&


TXC157-201-291500-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
956 PM CDT Fri May 28 2021

...Forecast flooding changed to Minor severity...

The Flood Warning continues for
  the Cypress Creek Near Sharp Road.
* Until further notice.
* At 9:20 PM CDT Friday the stage was 164.0 feet.
* Flood stage is 164.2 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening and continue rising to 165.0 feet just after midnight 
  tonight. Additional rises are possible thereafter.
* Flood History...This crest compares to a previous crest of 164.9 
  feet on 06/09/2001.


&&

LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
      2993 9574 2988 9586

$$
458 
WGUS84 KHGX 291444
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
944 AM CDT Sat May 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Cypress Creek Near Sharp Road affecting Fort Bend and Harris 
  Counties.

TXC157-201-291545-
/O.CAN.KHGX.FL.W.0056.000000T0000Z-210529T1444Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
944 AM CDT Sat May 29 2021

...The Flood Warning for the Cypress Creek Near Sharp Road has been 
cancelled...

The Flood Warning is cancelled for
  the Cypress Creek Near Sharp Road.
* At 9:30 AM CDT Saturday the stage was 162.2 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
      2993 9574 2988 9586

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 26, 6:49 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 26, 6:49 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
649 PM CDT Wed May 26 2021

.AVIATION [00Z TAF Issuance]...

The main aviation concern will be MVFR to IFR conditions due to
low ceilings and patchy fog across most of the terminals late
tonight through mid-morning Thursday. S-SE winds will decrease to
5 knots or less tonight and will increase to around 10-15 knots
after mid-late morning. 05

&&

.PREV DISCUSSION /Issued 305 PM CDT Wed May 26 2021/...

.SHORT TERM [Through Thursday Night]...

For the rest of the short term period, Southeast TX will remain
on the drier side of the spectrum as surface high pressure builds
to our east and upper level ridging over Central TX moves overhead
tonight through Thursday night. In addition, overall surface PWs
decrease to around 1.4 to 1.6 inches.

Tonight, south to southeasterly winds will relax to around 5 MPH
and low temperatures will be in the low to mid 70s areawide. Low
ceilings will return with a few areas of patchy/shallow fog
developing overnight through early Thursday morning. Ceilings
will gradually lift and scatter out as the day progresses and
highs will climb back into the mid to upper 80s with Heat Indices
reaching the mid to upper 90s in the afternoon. Southerly flow
will strengthen to around 10 to 15 MPH. Although the upper level
ridge will dominate the local weather conditions, sufficient low
level moisture could result in a few diurnally driven showers in
the afternoon. Showers, if any, will quickly dissipate. Benign
weather conditions expected Thursday night with lows once again in
the low to mid 70s.

ACP

.LONG TERM [Friday through Wednesday]...

By Friday, a broad area of high pressure over the Southeast US will
stretch into Southeast Texas. Meanwhile, an upper level low will be
pushing east over the Great Lakes and dragging a surface front
through Texas. Global models still differ on how far south this
front will go as much depends on how strong the surface high
pressure is over the Southeast US. With a weaker high pressure (like
the ECMWF suggests) the front could reach as far south as our coast
and bring back higher rain chances on Friday. However, the GFS
predicts a stronger high pressure and the front reaching the
northern fringes of our CWA on Friday. With global models still not
really coming to a consensus on how far this front will push south,
kept in generic rain chances across our region with higher PoPs to
the north with hopes that models will come to some sort of an
agreement.

Saturday looks like it will be the wettest day this holiday weekend
as a leeside upper-level shortwave trough and a stacked surface low
will push through the High Plains of TX and reach our CWA by
Saturday morning. This will sweep up the remnant frontal boundary
from the previous day (wherever it stalls) and push off the coast
late Saturday evening. Overall, rainfall accumulations are expected
to be 0.25 to 0.50 on Saturday which is a sigh of relief compared to
what we have seen over the past few weeks.

By Sunday and Monday, the South Central Plains and Southeast Texas
will be sandwiched between two upper-level lows with gentle ridging
and/or zonal flow aloft. Forecast soundings show plenty of dry air
aloft, suppressing convection and keeping skies partly cloudy.
Moving into mid-week next week, global models hint at a cutoff low
forming over the Baja Peninsula, but its progression will determine
our rain chances. The ECMWF stalls this low over the Baja Peninsula,
therefore keeping rain chances low for us next week. However, the
GFS shows this low slowly pushing over North Central Mexico as it
dissolves, which will increase our rain chances next week.
Therefore, kept in generic 20 to 30% PoPs to account for this
possible approaching upper-level low as well as the return of
onshore flow helping to invigorate afternoon convection.

KBL

.MARINE...

East to southeast winds of 10-15 KTS will persist across the bays
and Gulf waters for the next several days, along with seas of 4
feet or less. Relatively tranquil weather conditions are expected
over the waters through Thursday night. Chance of showers and
thunderstorms increase Friday and Saturday as a cold front slowly
moves across the local area. Drier conditions expected Sunday into
early next week.

Tides continue to run slightly high for the next two days or so.

ACP

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  72  87  73  87  70 /  10  10  10  30  40
Houston (IAH)          72  88  73  87  72 /  10  20  10  30  30
Galveston (GLS)        76  84  76  82  76 /   0  10  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.